MAUDE Adverse Event Report: CAREFUSION MICROBORE EXTENSION SET, IV CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION MICROBORE EXTENSION SET, IV CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MZ9277
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: non-bd connector; bd 10ml syringe, lot: 9115975, exp: 2022-04-30, 0.9% sodium chloride injection.The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that in the neonatal icu the 3ml syringes were leaking with the needleless valve and needleless valve microbore tubing.The customer states that there was no medical intervention or adverse event.
 
Additional Manufacturer Narrative
The customer¿s report that the 3ml syringes were leaking was confirmed.Visual inspection of the 3ml syringe noted deformed sections near the base of their luer tips.Examination under magnification of the syringe observed a deformed section (flat area) on the conical luer near the base of the luer tip.This flat area would create a leak path as this is a critical surface in order to seal with specific mating components.There were no other anomalies observed.Functional and pressure testing confirmed leaking at the engagement between the two components.The root cause was identified as due to damaged syringe luer tips.The cause of the damaged syringe luer tips is unknown.No issues were observed with the reported suspect sets (mz9267) and (mz9277).
 
Event or Problem Description
It was reported that in the neonatal icu the 3ml syringes were leaking with the needleless valve and needleless valve microbore tubing.The customer states that there was no medical intervention required or adverse event to the patient.

Brand Name
MICROBORE EXTENSION SET, IV CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8907831
Report Number9616066-2019-02358
Device Sequence Number2716822
Product Code FPA
UDI-Device Identifier10885403240799
UDI-Public10885403240799
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMZ9277
Device Catalogue NumberMZ9277
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(5) BD 3ML SYRINGE, THERAPY DATE (B)(6) 2019